IMPORTANT NOTICE: At Fortis Healthcare, we are fully supportive of the National priorities set out by the Hon’ble Prime Minister of India. Further to the directives of the Government provided in their press release dated 8th Nov 2016, payments at Government hospitals can be made through 500 and 1000 Rupee denomination notes. In view of the hardship being caused to the large number of patients at private hospitals, we have made an urgent representation to the Government that this exemption should apply equally, for payments, at private hospitals. We are following up with the authorities and hope the Government will step in quickly to resolve this anomaly. Meanwhile, at Fortis hospitals across the country, we continue to accept payments through credit card, debit card and electronic banking transfers. As 500 and 1000 Rupee denomination notes are no longer legal tender we are only accepting 100 Rs and lower currency notes. As per Government regulation, a PAN card and legitimate ID proof is however required for payments in cash exceeding Rs 50,000. Meanwhile we continue to ensure that emergency cases get immediate medical attention without delay whatsoever and have put in more administrative staff and help desks to assist patients.

Toxic hepatitis

Toxic hepatitis is an inflammation of your liver in reaction to certain substances to which you're exposed. Toxic hepatitis can be caused by alcohol, chemicals, drugs or nutritional supplements.

In some cases, toxic hepatitis develops within hours or days of exposure to a toxin. In other cases, it may take months of regular use before signs and symptoms of toxic hepatitis appear.

The symptoms of toxic hepatitis often go away when exposure to the toxin stops. But toxic hepatitis can permanently damage your liver, leading to irreversible scarring of liver tissue (cirrhosis) and in some cases to liver failure.


Symptoms Causes Risk factors Complications Prevention

Mild forms of toxic hepatitis may not cause any symptoms and may be detected only by blood tests. When signs and symptoms of toxic hepatitis occur, they may include:

  • Yellowing of the skin and whites of the eyes (jaundice)
  • Itching
  • Abdominal pain in the upper right portion of the abdomen
  • Fatigue
  • Loss of appetite
  • Nausea and vomiting
  • Rash
  • Weight loss
  • Dark or tea-colored urine

When to see a doctor

See your doctor right away if you have any signs or symptoms that worry you.

Overdoses of some medications, such as acetaminophen (Tylenol, others), can lead to liver failure. Get immediate medical care if you think an adult or a child has taken an overdose of acetaminophen or develops signs or symptoms of a possible acetaminophen overdose, such as:

  • Sweating
  • Nausea and vomiting
  • Upper abdominal pain
  • Coma

If you suspect an acetaminophen overdose, immediately call 911, your local emergency services or, in the United States, a poison control center at 800-222-1222. An acetaminophen overdose can be fatal.


© 1998-2015 Mayo Foundation for Medical Education and Research (MFMER). All rights reserved. Terms of use